By Topic

On the existence of a negative semidefinite, antistabilizing solution to the discrete-time algebraic Riccati equation

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Jonckheere, E. ; University of Southern California, Los Angeles, CA, USA

In the problem of infimizing a not necessarily positive semidefinite quadratic cost subject to a linear dynamical constraint, it is usually expected that the existence of a lower bound to the cost is equivalent to the existence of a negative semidefinite, antistabilizing solution to the algebraic Riccati equation. By a counterexample, it is shown that this equivalence breaks down in the discrete-time case. This phenomenon, as well as the whole question of the existence of the appropriate solution to the algebraic Riccati equation, are investigated in detail.

Published in:

Automatic Control, IEEE Transactions on  (Volume:26 ,  Issue: 3 )